How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lisa, MSN, FNP-BC, CCRN Your Own Ques...
Lisa, MSN, FNP-BC, CCRN, Nurse Practitioner
Category: Health
Satisfied Customers: 890
Experience:  Board Certified Family Nurse Practitioner
Type Your Health Question Here...
Lisa, MSN, FNP-BC, CCRN is online now
A new question is answered every 9 seconds

feels like something is stuck in my throat when i eat ...pain

This answer was rated:

feels like something is stuck in my throat when i eat ...pain as food travels though my chest ...just started today....noticed a funny feeling in my chest right after i took clyndamiacin for an absessed tooth ...felt like pill was stuck ...drank some water and that was hours when i ate dinner my chest hurts as the food moves down ....taking medicine may not be related ...i don't know ....hurts sometimes when i just swallow saliva now ....
Hi and thank you for your question. I am sorry you are having this problem. There are two possibilities, either the capsule began to disolve in your throat and caused an irritation (burn) or you are allergic to the this antibiotic. STOP taking it and call your Doctor so he can order something else. I hope this information helps you. Please remember to click ACCEPT. Thank you and I hope you feel better fast! :-)
Customer: replied 6 years ago.
i have taken this medicine before ..never a problem....the pain is in between my boobs in my chest..feels like i can feel my food moving down second by second and even when i drink or swallow ...would the medicine cause a burn down in my chest is not in my throat stomach is bloated and i have had you think that is related



Thank you for writing in today. Based on this information, I suspect you may have some gastritis (irritation of the gastric lining) or possibly some undiagnosed gastric reflux. Gastritis can be cause by any number of things, such as viruses or even antibiotics. Generally, gastric irritation is self-limiting, but sometimes a bland diet, such as toast, bananas, rices, and applesauce helps in the meantime. However, this type of burning sensation is also reported when patients have reflux disease. Although most people complain of frequent heartburn, It is possible for people to have reflux for years without any real symptoms. Over time, reflux can cause some erosion of the gastric mucosa; however, again, at this point, I suspect this may be gastritis. I would recommend a bland diet. Also, you may get some relief with TUMS; however, if it continues even more than a couple days or if symptoms worsen or new symptoms develop, you should be evaluated by your provider. You may need some medication to coat your gastric lining or reduce acid intake. Also, if it continues, other conditions, such as pancreatitis, gallbladder disease, etc. will have to be ruled out, but for now I hope this is self-limited and resolves quickly. Also, if you do have frequent heartburn or suspect you may have some reflux disease, you should talk with your provider about that as well. I hope this helps. If you have any additional questions or concerns, please let me know. Lisa

I am curious about why you are taking the clindamycin? Also, have you ever had any significant gastric issues, such as a hiatal hernia?
Customer: replied 6 years ago.
i love the way you explain....i will accept after this last coment ...i have had the bloating for a few months and have been taking metamucil for along time too...every night ...should i stop....i can't seem to have a bowel movement without it stomach gets extended.....(i never have heartburn if that helps) once again you explain in such i way that it makes sense and that i can understand ...thank you so much
Customer: replied 6 years ago.
i have never had any major issues...or hernia.... and i am taking the medicine for an absessed tooth ...the last seveal months i have issues having a bowel movement is so stomach always seems to be in my way when i am sitting especially stomach is so tight and bloated ...i don't know what to do...i have no health insurance and can not afford a doctor visit ...i just pray to God to help me get over this
Customer: replied 6 years ago.
i have never had any problems or a hernia ...i am just so bloated and my stomach is always in my way ... so tight when i sit down ...taking clydamycin for an absessed tooth
At this point, you need further evaluation. Based on your symptoms, I still suspect some gastritis; however, you have had other symptoms for a longer period of time as well. You really need to see a provider for an exam. I completely understand the issue regarding lack of insurance. Have you considered checking with your local county health department about resources. Also, you may be able to find a free or discount medical clinic in your area. If you want, I could try to locate some free or discount care in your area. In order to do so, I need to know your general location, such as city and state. Lisa
Customer: replied 6 years ago.
I live in fort lauderdale florida Lisa....I WOULD APPRECIATE THAT SO have helped me so much .... thx ....Smile Jodi

Check out these links for potential services in your area. You might be able to find some discounted services. It's worth a shot.



Lisa, MSN, FNP-BC, CCRN, Nurse Practitioner
Category: Health
Satisfied Customers: 890
Experience: Board Certified Family Nurse Practitioner
Lisa, MSN, FNP-BC, CCRN and other Health Specialists are ready to help you